Carisoprodol (trade names embody Soma, Somadril, Carisoma, Carisoprodol Watson, Listaflex, Somacid, Vanadom) is a muscle relaxant from carbamic acid esters pharmacological group. This treatment is indicated along with relaxation and bodily remedy to relieve musculoskeletal pain, skeletal muscle spasms, stiffness, muscle accidents, strain, sprain, acute back ache, discomfort related to short-term, painful musculoskeletal circumstances, and for different medical purposes. It can additionally be broadly off-label used as recreational drug. Carisoprodol may be prescribed alone for monotherapy or in mixtures with different medication, similar to psycholeptics.
Clinical presentation </h2
Overdosage of Carisoprodol (Soma) tablets commonly produces CNS despair. Death, coma, respiratory despair, hypotension, seizures, delirium, hallucinations, dystonic reactions, nystagmus, blurred imaginative and prescient, mydriasis, euphoria, muscular incoordination, rigidity, and/or headache have been reported with Soma overdosage. Serotonin syndrome has been reported with carisoprodol intoxication. Many of the carisoprodol overdoses have occurred within the setting of multiple drug overdoses (including drugs of abuse, illegal medicine, and alcohol). The results of an overdose of this medication and different CNS depressants (e.g., alcohol, benzodiazepines, opioids, tricyclic antidepressants) may be additive even when one of many medicine has been taken in the recommended dosage. Fatal unintended and non-accidental overdoses of SOMA have been reported alone or together with CNS depressants.
Treatment of overdosage
Basic life support measures ought to be instituted as dictated by the clinical presentation of the Soma overdose. Vomiting shouldn’t be induced because of the risk of CNS and respiratory melancholy, and subsequent aspiration. Circulatory assist should be administered with volume infusion and vasopressor brokers if needed. Seizures should be treated with intravenous benzodiazepines and the reoccurrence of seizures could additionally be treated with phenobarbital. In circumstances of severe CNS despair, airway protective reflexes may be compromised and tracheal intubation should be thought of for airway safety and respiratory assist.
For decontamination in instances of extreme toxicity, activated charcoal should be considered in a hospital setting in patients with large overdoses who present early and aren’t demonstrating CNS despair and might defend their airway.